Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 37, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2001, 12:50 PM CDT for Lamar County, Marion County, Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 6, 2001, 12:50 PM CDT (17:50 UTC)
- Expired
- Jun 6, 2001, 4:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lamar County, MS, Marion County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.8 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 362 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 061754 FFWJAN MSC073-091-062100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 1250 PM CDT WED JUN 6 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAMAR COUNTY IN SOUTHEAST MISSISSIPPI MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI * UNTIL 400 PM CDT * AT 1250 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL CONTINUE MOVING MOVING NORTH AT 25 MPH ACROSS BOTH OF THESE COUNTIES. RADAR ESTIMATED RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR ARE LIKELY WHICH WILL FLOOD STREETS AND LOW LYING AREAS RAPIDLY THIS AFTERNOON. PERSONS LIVING IN AREAS NORMALLY SUBJECT TO FLOODING SHOULD MOVE TO HIGHER GROUND. REMEMBER DO NOT DRIVE YOUR VEHICLE THROUGH WATERS OF UNKNOWN DEPTH...ESPECIALLY NEAR CREEKS AND STREAMS. MOST FLASH FLOOD DEPTHS OCCUR IN AUTOMOBILES THAT GET CARRIED AWAY BY FLOOD WATERS. LAT...LON 3105 8990 3095 8935 3143 8947 3135 9002
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 3:30 AM CDT, 9 hours 20 minutes earlier.
Area forecast discussion, Jun 6, 3:30 AM CDT, 9 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 330 AM CDT WED JUN 6 2001 DATA ANALYSIS FOR THIS FORECAST PACKAGE WILL BE SIMPLISTIC...AND DECISION-MAKING LARGELY INTUITIVE AS THE LASTEST MODEL RUNS ARE NOT HANDLING THE CURRENT SITUATION. THE CONVECTIVE BAND CURRENTLY MOVING NORTH ACROSS THE FORECAST AREA IS NOT FOUND IN ANY SOLUTION. AT LEAST THE AVN AND RUC SHOW THE BANDED FEATURE...ONLY THEY ARE WELL WEST OF REALITY. OVERALL...MODEL DETAILS AND QPF CANNOT BE TRUSTED. FOR TODAY...TS ALLISON WILL CONTINUE WEAKENING OVER ERN TX. BASED ON THE LATEST OFFICIAL FORECAST TRACK OF THE WEAKENING TS ALLISON DRIFTING NORTH AND STALLING OVER EXTREME E TX...BELIEVE THE BEST FLUX OF TROPICAL MOISTURE WILL CONTINUE OVER WESTERN PORTIONS OF THE FORECAST AREA ALONG WITH THE BEST THREAT FOR HEAVY RAIN. WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2 INCHES...GOOD UPPER DIVERGENCE IN ASSOC MID/UPPER LEVEL LOW CENTER...AND CONVECTIVE BANDING ON EAST SIDE OF THE TROPICAL SYSTEM...WILL GO CATEGORICAL POPS AND MENTION HEAVY RAIN OVER WRN ZONES. OVER ERN/CNTRL ZONES...WILL GO LIKELY POPS GIVEN UNSTABLE TROPICAL AIRMASS AND POSSIBLE FOCUS FROM REMANTS OF CURRENT CONVECTIVE BAND. FOR TONIGHT THRU THUR NIGHT...WHILE MODEL DETAILS ARE IN DISARRAY...THEY DO AGREE IN THE LARGE SCALE INCLUDING THE GENERAL NWD DRIFT OF THE MID LEVEL LOW AND ITS INCREASING EFFECTS ON THE FORECAST AREA. OVERALL...WILL KEEP HIGH POPS GOING AND SHIFT HEAVY RAIN EMPHASIS EASTWARD WITH TIME WITH EXPECTED EASTWARD SHIFT OF THE BEST INFLOW. IN THE EXTENDED...THE LATEST RUNS OF THE UKMET/MRF/AVN SUPPORT THE CURRENT EXTENDED FORECAST AND NO CHANGES ARjE PLANNED. JAN 83/72/84/70 7776 MEI 85/70/84/69 6676 .JAN... MS...NONE. LA...NONE. AR...NONE. 43
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:06 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 24 min |
| Jun 5, 7:39 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 36 min |
| Jun 6, 11:46 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 29 min |
| Jun 6, 4:00 PM CDT | Flash Flood Warning | JAN | Lamar, Marion | 2 hr |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.